The Migraine Associated Vertigo Community
Read our welcome post, user support wiki & visit our member recommended products page

My symptoms are gone except for this light sensitivity

Hi everyone,
It’s been a while but I’ve been on Amitrypline for over 5 months now and most of my symptoms are gone except for this light sensitivity that’s still there which can make me feel like things are too bright sometimes or object but other than that, my other symptoms are completely gone.

As well as LOTS of weight gain. Has anyone experienced that on Amitrypline and how have you fixed it?

Thank you!

1 Like

Reference weight gain. A switch to nortriptyline can help. It’s usually a straight swop, no need to come off one and up on the other. Use the forum’s search facility and also read @naejohn’s personal diary.

Glad to hear your good news. Light sensitivity however seems to be an unusual symptom to be left with. Most get left with some version of imbalance and/or tinnitus both of which tend to drag on and on. I had extreme light sensitivity, viz my diary but it was one of first symptoms to reduce for me. Are you sure it’s true light sensitivity, ie photophobia and not Visual Vertigo. Ask this because Ami is a top drug to cure photophobia associated with migraine. I think maybe yours is more Visual Vertigo. Sometimes hard to distinguish. Now that can hang on for some time. If that is the case and you can tolerate it VRT might be way to go if MAV is stable. Suggest you research and try to establish which you are experiencing.

Just read your previous posts and derealisation was discussed, that bright shimmering type thing is derealisation. Not the eyes but the brain. Helen
Btw Also noticed your user card still states ‘Verapamil’.

2 Likes

what dose of Ami ? you can go down on Ami and try adding a second drug like Effexor.

1 Like

Hi all,
So happy that your doing so well on Ami Sid!
I completely understand about the light sensitivity. It was one of the last symptoms to budge for me and I would say it “improved” vastly on Ami at 6 months time (50mg)… but I’m now 6 months Ami and 6 months Nort and still have some lingering sensitivity. For instance, I worked late today and about 40 miles of my commute was in darkness. Tail lights and of course headlights are pretty tough for me still. Mild discomfort compared to when I was unmedicated however.
Weight gain: oh… my. I packed on the weight on Ami. I’ve not lost anything since switching to Nort but haven’t gained any more. I’m okay with that… I have the rest of my life to get back down to my previous weight! I’m grateful and blessed. :smiling_face_with_three_hearts:

4 Likes

Hi there, I’m on 75mg of Ami right now, I get to see my doc on Thursday and I’ll ask her about Effexor and maybe switching to Nort because the weight gain is getting pretty bad as well.

I think during the day is where I have the most sensitivity and sometimes stores freak me out even though I don’t get symptoms there. It’s more of a weird feeling where I feel like my vision can be a little bit too strong sometimes but only happens here and there. But I’m hoping to fully goes away.

And I’m seeing my doctor on Thursday I may ask for Nort and someone else mentioned I should ask about taking a small dose of Effexor. The weight gain is pretty bad tbh, kinda want to stop it in its track. Because I also don’t even looked like I gained but the scale says so :sob:

1 Like

It may be a visual vertigo but I don’t feel woozy or anything. It’s just sometimes my vision is strong but it’s much much better than before, I’m going to ask my doctor on Thursday.

And okay! I need to change it to Ami, Verampil never worked on me

Very quick to do. Just go to your Profile. Accessed top right. Click your Avatar -> Username -> Preferences -> Profile. You should see the two Med boxes. Edit those and remember to Save :floppy_disk: :+1:t2: